Texas, 2013Hail and Damaging Winds in Texas, June 19, 2013
June 19, 2013 · NWS FWD · 5 events in 2 counties and zones
A warm front which extended from western to southern counties of North Texas served as focus for thunderstorm development Wednesday afternoon. One storm produced both large hail and wind damage over Stephens County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front which extended from western to southern counties of North Texas served as focus for thunderstorm development Wednesday afternoon. One storm produced both large hail and wind damage over Stephens County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 19, 11:49 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 19, 11:49 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 PM CDT WED JUN 19 2013
.AVIATION...
CONCERNS...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON IN THE
DFW METROPLEX AND WACO VICINITIES.
A WARM FRONT THAT EXTENDED ALONG A LINE FROM 10 MILES NORTH OF
KBKD /BRECKENRIDGE/ TO NEAR KACT /WACO/ TO 30 MILES NE OF KCLL
/COLLEGE STATION/ WILL LIFT SLOWLY NORTHWARD THROUGH TONIGHT.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THIS BOUNDARY THIS AFTERNOON AND THIS ACTIVITY IS
EXPECTED TO DISSIPATE AS SUNSET APPROACHES. THE CHANCES AT THE
INDIVIDUAL AIRPORTS IS LOW...SO HAVE JUST PLACED VCTS FOR THE 20Z
TO 00Z PERIOD AT KACT /WACO/ AND LEFT OUT A MENTION OF VCTS IN
THE METROPLEX TAFS FOR NOW. UPDATES FOR THE DFW METROPLEX TAFS
MAY BE NEEDED LATER THIS AFTERNOON AS TOWERING CUMULUS IS ALREADY
DEVELOPING. SOUTHEAST WINDS OF 5 TO 10 KNOTS THIS AFTERNOON AND
EVENING WILL BECOME SOUTHERLY AT AROUND 15 KNOTS BY 16Z THURSDAY.
58
&&
.UPDATE...
A WEAK...DIFFUSED FRONTAL BOUNDARY HAS LIFTED OVER THE WESTERN CWA
AND NOW EXTENDS FROM NEAR BRECKENRIDGE SOUTHEAST TO SOUTH OF
PALESTINE. EXPECT THIS BOUNDARY TO AID IN FOCUSING DEVELOPMENT
THIS AFTERNOON ALONG AND NORTH OF THE FRONT. THE MCS OFF TO THE
NORTHWEST HAD HELD TOGETHER FAIRLY WELL THIS MORNING...ESPECIALLY
ON ITS SOUTHERN END. THE SYSTEM SHOULD BE ABLE TO MOVE INTO THE
WESTERN CWA COUNTIES OF YOUNG AND STEPHENS AS EARLY AS 2 PM.
ALTHOUGH OUR ATMOSPHERE IS UNSTABLE WITH GOOD MID LEVEL LAPSE
RATES AND CAPE VALUES GENERALLY BETTER THAN 1800 J/KG...THE MCS
WILL BE MOVING INTO AN ENVIRONMENT OF DECREASING BULK SHEAR WHICH
WILL LIMIT THE POTENTIAL FOR ROTATING UPDRAFTS. CAPE VALUES ALONE
SUGGEST SOME MARGINALLY SEVERE HAIL AND A POTENTIAL FOR 40-50 MPH
DOWNBURST WINDS. 75
&&
.PREV DISCUSSION... /ISSUED 318 AM CDT WED JUN 19 2013/
THE ONLY MAJOR FORECASTING CHALLENGE WITH THIS PACKAGE WILL BE
PATCHY FOG IN THE EASTERN ZONES THIS MORNING AND THUNDERSTORM
CHANCES TODAY.
LIGHT WIND AND DAMP GROUND ACROSS EAST TEXAS AND THE EASTERN
PORTIONS OF NORTH TEXAS WILL RESULT IN PATCHY FOG THROUGH MID
MORNING TODAY. IT APPEARS THAT MOST OF THE DENSE FOG SHOULD BE IN
EAST TEXAS BUT A FEW NORTH TEXAS LOCATIONS MAY BRIEFLY FALL TO 1/2
MILE VISIBILITY. BY 11 AM...ANY FOG THAT DID DEVELOP WILL HAVE
DISSIPATED.
A COMPLEX OF STORMS...CURRENTLY ACROSS WESTERN OKLAHOMA AND THE
PANHANDLE...WILL CONTINUE MOVING SOUTHEAST THROUGH THE EARLY
MORNING HOURS. CLOUD TOPS IN THE SOUTHERN PORTION OF THE COMPLEX
HAVE BEEN WARMING OVER THE PAST COUPLE OF HOURS AND THIS TREND
WILL LIKELY CONTINUE. THE HRRR SEEMS TO HAVE THE MOST REASONABLE
SOLUTION OF ALL MODELS BASED ON RADAR TRENDS OVER THE LAST FEW
HOURS SO WILL FOLLOW IT FAIRLY CLOSELY. THEREFORE...EXPECT MOST OF
THE WEST TEXAS ACTIVITY TO DISSIPATE BEFORE REACHING THE
NORTHWEST ZONES AROUND MID MORNING...BUT WILL LEAVE 20 POPS IN TO
ACCOUNT FOR ANY SHOWER OR STORM THAT MANAGES TO HOLD TOGETHER. BY
THIS AFTERNOON...A FEW SHOWERS OR STORMS MAY DEVELOP ACROSS THE
REGION AS TEMPERATURES WARM INTO THE 90S AND SOME LEFT OVER
BOUNDARIES PROVIDE A FOCUS FOR LIFT. ANY STORMS THAT DO DEVELOP
SHOULD BE DISORGANIZED PULSE STORMS DUE TO THE WEAK SHEARED AND
WEAK FLOW ENVIRONMENT EXPECTED.
ANY SHOWERS OR STORMS THAT DO DEVELOP THIS AFTERNOON WILL DISSIPATE WITH
THE LOSS OF SURFACE HEATING AND INCREASING LARGE SCALE SUBSIDENCE
FROM A BUILDING UPPER LEVEL RIDGE. THE UPPER RIDGE WILL BECOME THE
DOMINANT WEATHER FEATURE ACROSS THE REGION THURSDAY THROUGH EARLY
NEXT WEEK. THE GOOD NEWS IS THAT THE RIDGE WILL NEVER BECOME
EXTREMELY STRONG AND AS A RESULT AFTERNOON HIGH TEMPERATURES
SHOULD NOT BE TOO MUCH WARMER THAN SEASONAL NORMALS. EXPECT
AFTERNOON HIGHS THROUGH EARLY NEXT WEEK GENERALLY IN THE LOWER AND
MIDDLE 90S AND LOWS MOSTLY IN THE 70S. 79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 93 74 94 75 96 / 20 10 0 0 0
WACO, TX 94 72 94 73 95 / 20 10 0 0 0
PARIS, TX 89 70 92 71 94 / 20 10 5 0 5
DENTON, TX 92 71 94 72 96 / 20 10 0 0 0
MCKINNEY, TX 90 69 93 70 94 / 20 10 5 0 0
DALLAS, TX 93 75 94 76 95 / 20 10 0 0 0
TERRELL, TX 92 71 93 72 94 / 20 10 5 0 5
CORSICANA, TX 93 72 93 73 94 / 30 10 5 0 0
TEMPLE, TX 93 71 93 72 94 / 20 10 0 0 0
MINERAL WELLS, TX 93 70 94 71 96 / 30 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/75
Hazardous weather outlook, Jun 19, 10:24 AM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 AM CDT WED JUN 19 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1124 AM CDT WED JUN 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS
THROUGH SUNSET. BESIDES CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY
RAIN MAY RESULT IN SOME FLASH FLOODING. STRONG GUSTY WINDS AND
HAIL TO 1 INCH IN DIAMETER WILL ACCOMPANY A FEW OF THE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BETWEEN 3 PM AND
SUNSET.
In the hours before
Special weather statement, Jun 19, 1:18 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CDT WED JUN 19 2013
TXZ115-191945-
STEPHENS TX-
218 PM CDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF BRECKENRIDGE...BETWEEN
CRYSTAL FALLS AND IVAN. THE STORM WAS NEARLY STATIONARY BUT IS
LIKELY TO DRIFT SLOWLY TO THE SOUTHEAST.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IN ADDITION...A SEVERE STORM NOW IN SOUTHERN THROCKMORTON COUNTY IS
DRIFTING SOUTHEAST AND MAY IMPACT NORTHWESTERN PORTIONS OF STEPHENS
COUNTY BEFORE 3 PM.
LAT...LON 3292 9910 3296 9909 3296 9875 3295 9857
3251 9858 3252 9910
TIME...MOT...LOC 1915Z 268DEG 2KT 3285 9879
25Special weather statement, Jun 19, 1:24 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT WED JUN 19 2013
TXZ132-191945-
SOMERVELL TX-
224 PM CDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOMERVELL COUNTY
AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DINOSAUR VALLEY STATE PARK...MOVING SOUTH
AT 5 MPH.
GLEN ROSE AND GLASS MAY BE IMPACTED BY THIS STORM...WHICH WILL BE
CAPABLE OF PRODUCING HALF-INCH HAIL AND WIND GUSTS TO 50 MPH.
LAT...LON 3232 9779 3231 9761 3221 9761 3220 9762
3221 9763 3209 9786 3210 9788 3223 9795
3224 9795
TIME...MOT...LOC 1922Z 008DEG 3KT 3223 9781
25Special weather statement, Jun 19, 1:50 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT WED JUN 19 2013
TXZ116-192015-
PALO PINTO TX-
250 PM CDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
PALO PINTO COUNTY
AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM JUST SOUTH OF POSSUM KINGDOM LAKE...MOVING
SOUTHWEST AT 10 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3295 9857 3295 9844 3269 9807 3252 9807
3251 9857
TIME...MOT...LOC 1949Z 029DEG 9KT 3278 9852
25Hail, Stephens
- When
- June 19, 1:51 PM CST
- Where
- Stephens County, 2.07 mi S of Ivan
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.840, -98.730
Golf ball sized hail was reported on Highway 67 just south of Ivan.
Thunderstorm Wind, Stephens
- When
- June 19, 2:00 PM CST
- Where
- Stephens County, 6 mi S of Breckenridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.663, -98.900
A tree was uprooted 6 miles south of Breckenridge.
Hail, Stephens
- When
- June 19, 2:08 PM CST
- Where
- Stephens County, 4.07 mi W of Breckenridge
- Measured
- 1.5 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.750, -98.970
Thunderstorm Wind, Erath
- When
- June 19, 4:00 PM CST to 4:03 PM CST
- Where
- Erath County, 2.02 mi NNE of Morgan Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.407, -98.158
The Erath County Sheriff's Office reported large trees blown down on Highway 281, north of Morgan Mill.
Thunderstorm Wind, Erath
- When
- June 19, 4:10 PM CST to 4:12 PM CST
- Where
- Erath County, 4.09 mi NNE of (Sep)clark Fld Steph
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 32.272, -98.147
The Erath County Sheriff's Department reported trees blown down off of Timbercreek Drive, approximately 4 miles northeast of Stephenville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in North Dakota, June 19 to 20, 20131 death · $295,000 · 1.5 in hail · 9 events
- Tornado and Hail in Texas, June 19, 2013$75,000 · EF2 · 4 events
- Hail and Damaging Wind in Virginia, June 19, 2013$350,000 · 1 in hail · 5 events
- Flash Flooding and Hail in North Dakota, June 19 to 20, 2013$200,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Texas, June 19, 2013$35,000 · 61 kt wind · 10 events
- Flash Flooding and Hail in Montana, June 19, 20131.75 in hail · 22 events
- Hail and High Wind in Montana, June 19, 20131.75 in hail · 19 events
- Flash Flooding and Hail in South Dakota, June 19 to 20, 20131.5 in hail · 13 events
- Hail and Damaging Winds in New Mexico, June 19, 2013$4,000 · 2.75 in hail · 12 events
- Wildfire in Colorado, June 19 to 30, 20131 injured · 3 events
- Hail and Damaging Winds in Montana, June 19 to 20, 20131 in hail · 11 events
- Flash Flooding and Damaging Winds in South Carolina, June 19, 2013$4,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451716, 451717, 451718, 463353, 463355.